Alert archive / Florida / Flood Watches in 2015

Flood Watch 2, NWS Melbourne, FL

September 16, 2015Volusia County, Florida

NWS Melbourne, FL issued this flood watch at Sep 16, 2015, 2:59 PM EDT for Volusia County, Florida. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2015, 2:59 PM EDT (18:59 UTC)
Expired
Sep 18, 2015, 8:00 PM EDT
In force
53 hr
Issued by
NWS Melbourne, FL
Flood severity
None

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS62 KMLB 161859
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT WED SEP 16 2015

...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO SPREAD NORTH ALONG
THE COAST OVERNIGHT INTO THURSDAY...

FLZ047-054-059-064-141-147-180000-
/O.NEW.KMLB.FA.A.0002.150916T1900Z-150918T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
259 PM EDT WED SEP 16 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WATCH FOR THE FOLLOWING COUNTIES IN EAST CENTRAL FLORIDA
  ...BREVARD...COASTAL VOLUSIA...INDIAN RIVER...MARTIN...AND
  SAINT LUCIE.

* THROUGH 800 PM THURSDAY.

* THE COMBINATION OF A VERY MOIST AIR MASS AND AN APPROACHING
  UPPER LEVEL DISTURBANCE WILL ALLOW THE THREAT FOR LOCALLY HEAVY
  RAINFALL TO SPREAD NORTHWARD ALONG THE COAST OVERNIGHT.

* NUMEROUS BANDS OF SHOWERS AND EMBEDDED SQUALLS OR THUNDERSTORMS
  HAVE PRODUCED VERY HEAVY RAINFALL OVER MARTIN AND SAINT LUCIE
  COUNTIES SINCE EARLY THIS MORNING. RAINFALL TOTALS HAVE BEEN
  GREATEST ON THE BARRIER ISLANDS...WHERE AS MUCH AS 4 TO 6 INCHES
  HAS FALLEN AND MAINLAND AREAS ADJACENT TO THE INTRACOASTAL
  WATERWAY...WHERE 2 TO 4 INCHES OF RAIN HAS OCCURRED. RAINFALL
  AMOUNTS DROP OFF RAPIDLY WEST OF U.S. 1 AND ESPECIALLY WEST OF
  INTERSTATE 95. ON TUESDAY...AREAS AROUND CAPE CANAVERAL AND
  GREATER TITUSVILLE PICKED UP ABOUT 2 TO 4 INCHES OF RAINFALL.

* IT WILL BE DIFFICULT TO PINPOINT THE EXACT LOCATION WHERE THE
  HEAVIEST ADDITIONAL RAIN WILL FALL OVERNIGHT INTO THURSDAY...
  HOWEVER AMOUNTS SIMILAR TO WHAT OCCURRED TODAY WILL BE POSSIBLE.
  ANY MORE RAIN THAT FALLS OVER COASTAL AREAS THAT HAVE ALREADY
  RECEIVED COPIOUS RAINS OVER THE PAST TWO DAYS WILL EXACERBATE
  STANDING WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING OR
  ROADS AND LOW LYING...POORLY DRAINED PROPERTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CRISTALDI
4 follow-up statements
176 
WGUS62 KMLB 170708
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
308 AM EDT THU SEP 17 2015

...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO SPREAD NORTH ALONG
THE COAST THROUGH TONIGHT...

FLZ047-054-059-064-141-147-181000-
/O.EXT.KMLB.FA.A.0002.000000T0000Z-150918T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
308 AM EDT THU SEP 17 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A 

* FLOOD WATCH FOR THE FOLLOWING COUNTIES IN EAST CENTRAL
  FLORIDA...BREVARD...COASTAL VOLUSIA...INDIAN RIVER...MARTIN AND
  ST. LUCIE.

* THROUGH 600 AM FRIDAY MORNING.

* THE COMBINATION OF A VERY MOIST AIR MASS AND AN APPROACHING
  UPPER LEVEL DISTURBANCE WILL ALLOW THE THREAT FOR LOCALLY HEAVY
  RAINFALL TO SPREAD NORTHWARD ALONG THE COAST THROUGH TONIGHT.

* NUMEROUS TO WIDESPREAD BANDS OF SHOWERS AND EMBEDDED SQUALLS OR
  THUNDERSTORMS HAVE ALREADY PRODUCED VERY HEAVY RAINFALL OVER
  PORTION OF THE COASTAL COUNTIES IN RECENT DAYS. RAINFALL TOTALS
  HAVE BEEN GREATEST ON THE BARRIER ISLANDS...WHERE AS MUCH AS 4
  TO 6 INCHES HAS FALLEN AND MAINLAND AREAS ADJACENT TO THE
  INTRACOASTAL WATERWAY...WHERE 2 TO 4 INCHES OF RAIN HAS
  OCCURRED. RAINFALL AMOUNTS DROP OFF RAPIDLY WEST OF U.S. 1 AND
  ESPECIALLY WEST OF INTERSTATE 95.

* IT WILL BE DIFFICULT TO PINPOINT THE EXACT LOCATION WHERE THE
  HEAVIEST ADDITIONAL RAIN WILL FALL TODAY AND TONIGHT... HOWEVER
  AMOUNTS SIMILAR TO WHAT OCCURRED YESTERDAY WILL BE POSSIBLE.
  ANY MORE RAIN THAT FALLS OVER COASTAL AREAS THAT HAVE ALREADY
  RECEIVED COPIOUS RAINS OVER THE PAST TWO DAYS WILL EXACERBATE
  STANDING WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING OR
  ROADS AND LOW LYING...POORLY DRAINED PROPERTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SEDLOCK
150 
WGUS62 KMLB 172002
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT THU SEP 17 2015

...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO CONTINUE INTO
FRIDAY...

FLZ047-054-059-064-141-147-190000-
/O.EXT.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
402 PM EDT THU SEP 17 2015

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH FOR

* COASTAL VOLUSIA...BREVARD....INDIAN RIVER...SAINT LUCIE AND
  MARTIN COUNTIES

* HAS BEEN EXTENDED THROUGH EARLY FRIDAY EVENING

* THE COMBINATION OF A VERY MOIST AIR MASS...A MID TO UPPER LEVEL
  DISTURBANCE OVERHEAD...AND A WEAK SURFACE LOW FORECAST TO MOVE
  ONSHORE AND ACROSS THE STATE THROUGH LATE FRIDAY WILL ALLOW THE
  THREAT FOR LOCALLY HEAVY RAINFALL TO CONTINUE.

* NUMEROUS CLUSTERS OF SHOWERS AND EMBEDDED STORMS CONTINUE TO
  DEVELOP ACROSS EAST CENTRAL FLORIDA LATE THIS AFTERNOON.
  ADDITIONAL RAINS ARE FALLING...IN SOME CASES OVER AREAS THAT
  HAVE ALREADY RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. MORE
  HEAVY RAIN IS EXPECTED ON FRIDAY AS THE LOW MOVES ONSHORE THE
  PENINSULA AND THEN SLOWLY TOWARD THE FLORIDA EAST COAST FRIDAY
  EVENING. 

* ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN THE
  WATCH AREA THROUGH THE PERIOD ENDING FRIDAY EVENING...WHILE
  ISOLATED LOCATIONS COULD PICK UP AND ADDITIONAL 5 TO 10 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CRISTALDI
974 
WGUS62 KMLB 180810
FFAMLB

FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT FRI SEP 18 2015

...LOCALLY HEAVY RAINFALL THREAT CONTINUES TODAY...

FLZ047-054-059-064-141-147-190000-
/O.CON.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
410 AM EDT FRI SEP 18 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* COASTAL VOLUSIA...BREVARD....INDIAN RIVER...SAINT LUCIE AND
  MARTIN COUNTIES

* THROUGH THIS EVENING

* THE COMBINATION OF A VERY MOIST AIR MASS...A MID TO UPPER LEVEL
  DISTURBANCE OVERHEAD...AND A WEAK SURFACE LOW FORECAST TO MOVE
  TOWARD SOUTHWEST FLORIDA TODAY WILL ALLOW THE THREAT FOR LOCALLY
  HEAVY RAINFALL TO CONTINUE ACROSS MAINLY COASTAL SECTIONS OF
  EAST CENTRAL FLORIDA...ESPECIALLY ALONG THE TREASURE COAST
  WHERE SOME AREAS HAVE RECEIVED FROM 6 TO 10 INCHES OVER THE PAST
  SEVERAL DAYS.

* SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO
  REDEVELOP THIS AFTERNOON INTO EARLY EVENING. ADDITIONAL RAINFALL
  AMOUNTS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR INCHES IS
  POSSIBLE IN THE HEAVIEST SHOWERS AND STRONGEST STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

VOLKMER
574 
WGUS62 KMLB 181947
FFAMLB

FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT FRI SEP 18 2015

...LOCALLY HEAVY RAINFALL THREAT CONTINUES TODAY...

FLZ047-141-147-182100-
/O.CAN.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BREVARD COUNTY-COASTAL VOLUSIA COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
347 PM EDT FRI SEP 18 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR VOLUSIA AND BREVARD COUNTIES HAS BEEN
CANCELLED. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THIS
AFTERNOON SHIFTED SOUTHWARD...OR OFFSHORE.

$$

FLZ054-059-064-190000-
/O.CON.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...SEBASTIAN...VERO BEACH...
PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...STUART
347 PM EDT FRI SEP 18 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* INDIAN RIVER...MARTIN ...AND ST. LUCIE.

* UNTIL 8 PM EDT THIS EVENING

* SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
  THROUGH SUNSET. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
  INCHES WITH ISOLATED HIGHER AMOUNTS MAY OCCUR. EASTERN PORTIONS
  OF THE COUNTIES ARE VERY SUSCEPTIBLE TO ANY ADDITIONAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 16, 9:37 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 16, 9:37 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
937 AM EDT WED SEP 16 2015

.DISCUSSION...

...NUMEROUS SHOWERS/SCATTERED STORMS WITH LOCALLY HEAVY RAINFALL
TODAY-FRI...

CURRENT-THIS AFTERNOON...CLOUDY CONDITIONS TO CONTINUE THROUGH THE
DAY. THE SOUTHEAST TO SOUTH FLOW BETWEEN THE MID LEVEL TROUGH OVER
ALABAMA...WESTERN FLORIDA PANHANDLE AND THE NORTH CENTRAL/NORTHEAST
GULF OF MEXICO AND THE UPPER LEVEL HIGH OVER THE BAHAMA ISLANDS
KEEPS PRECIPITABLE WATER VALUES AROUND 2 INCHES OR MORE. THE FORCED
ASCENT BETWEEN THE TWO MID LEVEL FEATURES WILL SERVE TO ENHANCE
RAINFALL POTENTIAL...KEEP SKIES MOSTLY CLOUDY TO CLOUDY

THE 915 MHZ WIND PROFILERS SHOWING EAST SOUTHEAST WINDS 25 TO 30
KNOTS JUST OFF THE SURFACE TO AROUND 5000 FEET THEN 20 TO 25 KNOTS
ABOVE 5000 FEET.

THIS WILL ENHANCE THE GUSTINESS ASSOCIATED WITH STRONGER SHOWERS AND
STORMS THROUGHOUT THE DAY.

UPDATE TO LOOK AT AMENDING WINDS AND RELATED GRIDS...ADD GUSTY
WORDING IN/NEAR SHOWERS/STORMS AND LOCALLY HEAVY RAIN POSSIBLE.

&&

.AVIATION...MOIST ONSHORE FLOW WILL CONTINUE ACROSS THE AREA. NMRS
SHRA/SCT TSRA WILL EVENTUALLY REQUIRE TEMPO GROUPS WITH MVFR
CIGS/VSBYS AND POSSIBLY PREVAILING RA. THREATS INCLUDE LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND LIGHTNING.

&&

.MARINE...OUTSIDE OF SHOWERS AND STORMS WINDS EAST TO SOUTHEAST 10
TO 15 KNOTS NORTH OF CAPE CANAVERAL AND 15 TO 20 KNOTS CAPE
CANAVERAL AND SOUTH. SEAS 4 FEET WITH A SHORT 5 TO 6 SECOND PERIOD.

UPDATE TO ADD EXERCISE CAUTION FOR GUSTY WINDS AND ROUGH SEAS IN AND
NEAR SHOWERS AND STORMS FROM CAPE CANAVERAL SOUTH.

&&

.PREV DISCUSSION... /ISSUED 314 AM EDT WED SEP 16 2015/

TODAY-TONIGHT...DEEP MOISTURE/ONSHORE FLOW WILL CONTINUE TO PROVIDE
A FOCUS FOR ELEVATED SHOWER/STORM CHANCES ACROSS EAST CENTRAL
FLORIDA. MID/UPPER LEVEL TROUGHING OVER THE DEEP SOUTH COUPLED WITH
DECENT DIFFLUENCE ALOFT ACROSS THE AREA WILL ALSO AID IN ABOVE
NORMAL PRECIPITATION CHANCES. PRECIPITABLE WATER VALUES REMAIN IN
EXCESS OF 2 INCHES. WILL GO WITH 70 PERCENT POPS AREAWIDE WITH
CHANCE WORDING THIS MORNING BECOMING LIKELY IN THE AFTERNOON FOR
SHOWERS AND CHANCE OF LIGHTNING STORMS. GREATEST PRECIPITATION
CHANCES CONTINUE OVER THE COASTAL WATERS AND ACROSS COASTAL COUNTIES
THIS EVENING/OVERNIGHT. CHANCES WILL REMAIN POSSIBLE INTO THE
INTERIOR BUT POPS WILL BE LOWER INLAND FROM THE COAST. LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE LEADING TO POSSIBLE NUISANCE FLOODING IN LOW
LYING AREAS/LOCATIONS THAT HAVE ALSO RECEIVED ABUNDANT RAINFALL IN
PAST DAYS. GUSTY WINDS AND LIGHTNING WILL BE OTHER CONCERNS. CELL
MOVEMENT TOWARD THE NW/NNW AT 10-15 MPH.

WINDS WILL BE MAINLY E/NE...BUT MAY BE MORE ESE ALONG THE
SPACE/TREASURE COASTS. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH THE
PERIOD. CLOUD COVER SHOULD HOLD DAYTIME HIGHS TO THE M/U80S.
OVERNIGHT LOWS MAINLY IN THE L/M70S AREAWIDE.

THU...A WET PATTERN WILL CONTINUE ON THU AS SFC HIGH PRESSURE
ELONGATES OFF THE MID ATLC COAST AND A MID TO UPPER LEVEL S/W TROUGH
APPROACHES THE FL WEST COAST FROM THE GULF OF MEXICO. LOW LVL
EASTERLY FLOW TO 15-20 KNOTS WILL VEER TO SE AT 850 MBS AND
SOUTHERLY FROM H7-H5 AHEAD OF THE APPROACHING TROUGH. THIS PATTERN
WILL SPELL HIGH RAIN CHANCES WITH ATLC CONVERGENT SHOWER BANDS
MOVING ONSHORE AND ADDITIONAL SHOWERS AND STORMS DEVELOPING OVER THE
PENINSULA AS THE TROUGH ALOFT APPROACHES. PRECIPITABLE WATER VALUES
FROM 2.0-2.3 INCHES WITH A NEARLY SATURATED AIRMASS THROUGH A DEEP
LAYER WILL ALLOW FOR LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO
INCHES WITH ISOLATED AMOUNTS TO 3-4 INCHES IF ANY TRAINING BANDS
DEVELOP. MAINLY CLOUDY SKIES ARE EXPECTED WITH HIGHS IN THE MID 80S.

FRIDAY...DEEP MOISTURE WITH THE MID LVL S/W TROUGH MOVING OVERHEAD
ACROSS E CENTRAL WILL CONTINUE HIGH RAIN CHANCES IN THE LIKELY
RANGE. LOCALLY HEAVIER RAIN MAY DEVELOP ACROSS SRN SECTIONS INTO THE
AFTERNOON WITH DEEP LAYER S/SW FLOW AHEAD OF THE TROUGH AXIS. MOSTLY
CLOUDY SKIES ARE EXPECTED BUT SOME AREAS ACROSS THE NORTH MAY SEE
SOME BREAKS IN THE CLOUDS. HIGHS SHOULD REACH THE MID-UPPER 80S.
LOCALLY HEAVY RAINFALL AMOUNTS WILL AGAIN BE A CONCERN WITH PWATS
FROM 2.0-2.1 INCHES ACROSS SRN AND COASTAL SECTIONS.

SAT-SUN...00Z GFS INDICATES THE S/W TROUGH WILL LIFT SLOW NE OFF THE
SE ATLC TO END THE WEEKEND. THIS SHOULD ALLOW FOR A DECREASING
COVERAGE OF SHOWERS AND STORMS ESPECIALLY BY SUNDAY AS SOME DRYING
OCCURS ON THE BACK SIDE OF THE TROUGH. WILL FCST 40-50 PCT RAIN
CHANCES SATURDAY LOWERING TO 30-40 PCT ON SUNDAY WITH LOW LVL N-NE
FLOW DEVELOPING BY SUNDAY AFTERNOON. HIGHS EXPECTED IN THE UPPER 80S
TO NEAR 90 INLAND BOTH DAYS.

MON-WED...S/W TROUGH AND SFC LOW SHOULD MOVE WELL EAST INTO THE ATLC
MONDAY WITH NE LOW LVL FLOW AND DRYING ALOFT IN THE H7-H5 LAYER.
WILL KEEP POPS IN THE LOW SCATTERED RANGE FOR MONDAY. 00Z GFS/ECMWF
MODELS INDICATE ANOTHER TROUGH ALOFT AFFECTING THE OHIO VALLEY AND
SOUTHEAST STATES INTO MID WEEK. THE BASE OF THE TROUGH IS FORECAST
ACROSS N FL BUT DEEPER MOISTURE SHOULD REMAIN NORTH OF THE AREA WITH
THIS FEATURE. WILL CONTINUE POPS ON THE LOW SIDE AROUND 30 PCT TUE
AND 30-40 PCT WED. HIGHS SHOULD BE IN THE MID TO UPPER 80S FOR EARLY
NEXT WEEK.

&&

.AVIATION...MOIST ONSHORE FLOW WILL CONTINUE ACROSS THE AREA. NMRS
SHRA/SCT TSRA WILL EVENTUALLY REQUIRE TEMPO GROUPS WITH MVFR
CIGS/VSBYS AND POSSIBLY PREVAILING RA. THREATS INCLUDE LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND LIGHTNING.

&&

.MARINE...TODAY-TONIGHT...MAINLY ENE TO ESE WINDS WITH SPEEDS 8-12
KTS ACROSS THE COASTAL WATERS...PERHAPS A LITTLE HIGHER OVER THE
GULF STREAM AT TIMES...OVER THE NEXT 24 HOURS. NMRS SHOWERS WITH SCT
STORMS WILL ALSO CONTINUE IN THE FORECAST. THREATS WITH
SHOWERS/STORMS INCLUDE HEAVY DOWNPOURS...GUSTY WINDS AND CLOUD TO
WATER LIGHTNING. CHOPPY WAVE PERIODS OF 5-6 SECONDS CAN BE EXPECTED
FOR LESS THAN FAVORABLE BOATING CONDITIONS WITH SEAS 3-4 FT.

EAST WINDS NEAR 15 KNOTS THU MORNING SHOULD DECREASE TO 10-15 KNOTS
IN THE AFTERNOON WITH SEAS AROUND 4 FT. GRADUALLY DIMINISHING WINDS
ARE EXPECTED INTO FRIDAY WITH E/SE WINDS DECREASING TO 10 KNOTS OR
LESS. A WEAK SFC LOW PRESSURE AREA SHOULD DEVELOP NE OF THE WATERS
ON SATURDAY AND MOVE OFFSHORE INTO EARLY NEXT WEEK. NW-N WINDS TO 10
KNOTS SATURDAY AFTERNOON WILL BECOME N-NE ON SUNDAY. SEAS FROM 2-3
FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  72  84  72 /  70  60  70  60
MCO  86  73  86  73 /  70  50  70  50
MLB  86  76  86  73 /  70  60  70  60
VRB  86  75  85  71 /  70  60  70  60
LEE  86  72  86  72 /  70  50  70  40
SFB  87  72  86  73 /  70  50  70  50
ORL  87  73  86  74 /  70  50  70  50
FPR  86  76  85  72 /  70  60  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

AVIATION/RADAR/IMPACT WX...CRISTALDI
PUBLIC FORECASTS/GRIDS...WIMMER
Hazardous weather outlook, Sep 16, 11:00 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT WED SEP 16 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-170400-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1100 AM EDT WED SEP 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A VERY MOIST ONSHORE FLOW WILL ALLOW FOR SHOWERS TO BECOME
NUMEROUS AND THUNDERSTORMS SCATTERED INTO THIS AFTERNOON. ALL OF THE
ACTIVITY WILL MOVE TOWARD THE NORTHWEST AT NEAR 15 MPH TODAY.
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ALONG WITH WIND GUSTS
UP TO 40 MPH ARE POSSIBLE.

.FLOOD IMPACT...
DUE TO THE EXTREMELY MOIST AIR MASS IN PLACE AND WIDESPREAD COVERAGE
OF RAIN AND STORMS TODAY...THE THREAT FOR LOCALIZED URBAN FLOODING
AND TEMPORARY INUNDATION OF POORLY DRAINED ROADS...PARKING LOTS AND
OTHER POOR DRAINAGE AREAS WILL BE ELEVATED TODAY. BETWEEN ONE AND
THREE INCHES OF RAIN WILL BE POSSIBLE IN A 60 TO 90 MINUTE PERIOD
WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS WHERE CLUSTERS OR BANDS OF
HEAVIER SHOWERS AND STORMS MOVE REPEATEDLY OVER THE SAME AREA.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR FLOODED ROADS AND HIGHWAYS
TODAY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

.RIP CURRENT IMPACT...
A BUILDING EAST SWELL WILL CONTRIBUTE TO A MODERATE RISK FOR RIP
CURRENTS AT AREA BEACHES TODAY. LOCAL BEACH PATROLS HAVE REPORTED
FREQUENT RIP CURRENTS UP AND DOWN THE FLORIDA EAST CENTRAL COAST.
RIP CURRENTS WILL BE STRONGEST FROM MID TO LATE AFTERNOON. IF YOU
ARE HEADED TO THE COAST...CHECK WITH A LIFEGUARD FOR POTENTIAL
HAZARDS AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF WIND GUSTS UP TO 35 KNOTS AS THEY MOVE OVER THE
ATLANTIC WATERS. SHOWERS AND STORMS OR SQUALLS ARE EXPECTED TO MOVE
ONSHORE AND COULD PRODUCE BRIEF GUSTY WINDS AS THEY MOVE OVER THE
INTRACOASTAL WATERWAY AND OVER INLAND LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE
THROUGH LATE WORK-WEEK AS DEEPER MOISTURE MOVES OVER THE AREA.
EASTERLY FLOW WILL BRING ONSHORE MOVING SHOWERS AND STORMS TO THE
COAST AT NIGHT AND EARLY IN THE MORNING BEFORE FOCUSING STORMS
OVER THE INTERIOR EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OVER 3 INCHES TO
THE NATIONAL WEATHER SERVICE.

SEDLOCK/CRISTALDI

In the hours before

Local storm report, Sep 16, 1:37 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EDT WED SEP 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     4 NNW FORT PIERCE       27.50N 80.34W
09/16/2015  M39.00 MPH       ST. LUCIE          FL   ASOS

            GUST FROM KFPR AIRPORT.

1020 AM     TSTM WND GST     STUART                  27.19N 80.24W
09/16/2015  M43.00 MPH       MARTIN             FL   AWOS

            GUST FROM KSUA AIRPORT.

&&

PG

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:27 AM EDTSpecial Weather StatementMLBIndian River48 min
Sep 16, 9:55 AM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie80 min
Sep 16, 11:20 AM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie85 min
Sep 16, 12:53 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie112 min
Sep 16, 3:13 PM EDTSpecial Marine WarningMLB62 min
Sep 16, 6:58 PM EDTSpecial Weather StatementMLBVolusia47 min

Nearby

Flood Watches in Florida, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.